Characterizing loss of memory in a dynamical system

Gade, P. M. ; Amritkar, R. E. (1990) Characterizing loss of memory in a dynamical system Physical Review Letters, 65 (4). pp. 389-392. ISSN 0031-9007

Full text not available from this repository.

Official URL:

Related URL:


We propose here a new method to characterize the loss of memory with time in a chaotic system from a time series. This is done by introducing time-dependent generalized exponents. The asymptotic behavior can distinguish between chaotic systems which lose memory of the initial conditions completely, those which partially retain the memory, and those (borderline of chaos) which fully retain the memory. We give illustrative examples of the logistic and Henon maps.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:465
Deposited On:21 Sep 2010 10:37
Last Modified:12 May 2011 05:15

Repository Staff Only: item control page